Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 29, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 26, 2010, 7:42 PM CDT for Davidson County, Tennessee. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2010, 7:42 PM CDT (00:42 UTC)
- Expired
- Jun 26, 2010, 8:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Davidson County, TN
The radar
The Nashville radar (KOHX), 17 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2066 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
852
WGUS54 KOHX 270042
FFWOHX
TNC037-270145-
/O.NEW.KOHX.FF.W.0029.100627T0042Z-100627T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
742 PM CDT SAT JUN 26 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAVIDSON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF NASHVILLE...
* UNTIL 845 PM CDT
* AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKEWOOD
AND GOODLETTSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3631 8666 3626 8664 3624 8660 3608 8651
3606 8655 3604 8655 3602 8659 3599 8660
3600 8669 3604 8678 3605 8693 3603 8697
3628 8695 3633 8691 3636 8672
$$
07What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 7:24 PM CDT, 18 minutes earlier.
Area forecast discussion, Jun 26, 7:24 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 724 PM CDT SAT JUN 26 2010 .UPDATE... CLOUD TOPS SHOWING A SLIGHT WARMING TREND AT THIS HOUR AS ISOLATED THUNDERSTORMS...A FEW STRONG...ARE ONGOING ACROSS MAINLY THE SOUTHWEST HALF OF MIDDLE TN. CONVECTION SHOULD CONTINUE TO WEAKEN OVERNIGHT. HOWEVER...WITH A SLIGHT DEGREE OF MOISTURE ENHANCEMENT BY 12Z COUPLED WITH A CONTINUATION OF WEAK EASTWARD MOVING DISTURBANCES...A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS OVERNIGHT WILL BE KEPT IN THE FCST. WILL RAISE POPS TO 40 PERCENT ACROSS THE SOUTHWEST GIVEN THE CURRENT RADAR TREND. OTHERWISE...ONLY CHANGE WILL BE TOO ADD EXTRA CLOUDINESS TO SOUTHWEST AREAS FOR THIS EVENING. WILL GO AHEAD AND REISSUE THE ONE COUNTY ONE ZONE SET OF ZONES WITH THE ABOVE CHANGE TO THE SKY GRIDS...AND POP AND WX GRIDS.. && .PREV DISCUSSION... /ISSUED 644 PM CDT SAT JUN 26 2010/ UPDATE...FOR 00Z TAFS. AVIATION... VERY WEAK SFC/LL BOUNDARY SHOWING UP ACROSS SW MIDDLE TN...WHICH IS HELPING TO KEEP ISO STRONG STORMS GOING...ALTHOUGH DIURNAL AFFECTS ARE A BIG PART AS WELL WITH ML/UL RIDGE OVER THE REGION. SHWRS/STORMS EXPECTED TO DISSIPATED OVER NEXT HOUR OR SO...WITH LITTLE IF ANY REDEVELOPMENT OVERNIGHT. TEMPERATURES WILL WARM RAPIDLY SUNDAY MORNING LIKELY SETTING OFF ISO STORMS BEFORE 18Z...WHICH ARE EXPECTED TO BECOME MORE NUMEROUS AFTER 18Z AS UPR FLOW FLATTENS SOME. PASSING STORMS WILL REDUCE CEILINGS/VSBYS BRIEFLY...AS WELL AS LIGHT EARLY MORNING FOG. PREV DISCUSSION... /ISSUED 207 PM CDT SAT JUN 26 2010/ DISCUSSION...SCATTERED THUNDERSTORMS WERE OCCURRING OVER MID TN...MAINLY OVER THE NASHVILLE AREA AND SOUTHWEST COUNTIES. OTHERWISE CONDITIONS WEER PARTLY SUNNY WITH TEMPS IN THE LOWER 90S. THE SAME AIR MASS WILL REMAIN OVER THE AREA TONIGHT AND SUNDAY. MODELS INDICATE A SLIGHTLY WEAKENING RIDGE...AND A SWATH OF DEEPER MOISTURE WITH SMALL DISTURBANCES LIFTING ACROSS THE AREA...SO THE CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGHOUT TONIGHT AND SUNDAY. THE CHANCE FOR THUNDERSTORMS WILL INCREASE MONDAY...ESPECIALLY TOWARD EVENING AS A COLD FRONT APPROACHES. ANY STORMS THROUGH THE NEXT SEVERAL DAYS COULD BE BRIEFLY STRONG TO SEVERE WITH LOCALIZED GUSTY WINDS..HEAVY DOWNPOURS AND FREQUENT LIGHTNING. WE SHOULD SEE PRETTY GOOD COVERAGE OF HEAVY DOWNPOURS BY LATE MONDAY AS PRECIPITABLE WATER VALUES EXCEED 2 INCHES. THE K INDEX WILL BE QUITE HIGH AND STORM MOVEMENT WILL REMAIN FAIRLY SLOW. THE FRONT WILL PUSH THROUGH OUR AREA MONDAY NIGHT INTO TUESDAY...THEN RAIN CHANCES WILL DIMINISH. A COOLER AND DRIER AIR MASS WILL PUSH IN FROM THE NORTH FOR THE REST OF THE WEEK. THE UPPER RIDGE PATTERN THAT HAS PRODUCED HOT WX FOR MUCH OF JUNE WILL SHIFT A LITTLE FARTHER WEST...GIVING US NORTH NORTHWEST FLOW AND MUCH MORE PLEASANT CONDITIONS FOR THE END OF THE MONTH. ULTIMATELY THE HEAT WILL RETURN...MODELS SHOW THE RIDGE BUILDING EASTWARD AGAIN FOR NEXT WEEKEND. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jun 26, 9:34 AM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 934 AM CDT SAT JUN 26 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-271445- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 934 AM CDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID WEATHER...ALONG WITH WEAK SURFACE BOUNDARIES...WILL HELP PRODUCE SCATTERED THUNDERSTORMS. A FEW OF THE STORMS COULD BE STRONG TO BRIEFLY SEVERE THIS AFTERNOON AND EVENING. THE MAIN SEVERE HAZARD WILL BE LOCALIZED DAMAGING WIND GUSTS. OTHERWISE...THE SLOW MOVING STORMS WILL CONTAIN HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG AND ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY AND MONDAY. WARM AND HUMID AIR WILL BE OVER THE REGION...AND A COLD WILL BE APPROACHING. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 13
In the hours before
Special weather statement, Jun 26, 2:16 PM CDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 216 PM CDT SAT JUN 26 2010 TNZ027>030-059-061>064-075-262015- BEDFORD-CANNON-DAVIDSON-DEKALB-MARSHALL-RUTHERFORD-SMITH-TROUSDALE- WILLIAMSON-WILSON- 216 PM CDT SAT JUN 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...DAVIDSON... DEKALB...MARSHALL...RUTHERFORD...SMITH...TROUSDALE...WILLIAMSON AND WILSON COUNTIES... AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS ACROSS WILSON...RUTHERFORD...SMITH AND EASTERN WILLIAMSON. IN ADDITION TO GUSTY WINDS...A FEW STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS WITH RAINFALL AMOUNTS UP TO AN INCH IN A HALF HOUR. STORM MOVEMENT SOUTHEAST AT 10 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. BOYD
Local storm report, Jun 26, 2:29 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
229 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG SMYRNA 35.98N 86.52W
06/26/2010 RUTHERFORD TN PUBLIC
TREES AND POWER LINES REPORTED DOWN IN THE SMYRNA AREA.
REPORT RELAYED BY LOCAL TV STATION METEOROLOGIST WKRN.
&&
BBOYDLocal storm report, Jun 26, 7:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
737 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 3 S NASHVILLE 36.13N 86.78W
06/26/2010 E1.00 INCH DAVIDSON TN EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED AT INTERSECTION OF NOLENSVILLE
RD AND HARDING PLACE.
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:21 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 24 min |
| Jun 26, 7:44 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 31 min |
| Jun 26, 7:59 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 31 min |
| Jun 26, 10:37 PM CDT | Areal Flood Warning | OHX | Davidson | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.